Thunderstorm Wind, York
- When
- August 6, 4:10 PM EST
- Where
- York County, Acton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.533, -70.917
A severe thunderstorm moving through York County knocked over trees in Acton/Newfield area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A severe thunderstorm moving through York County knocked over trees in Acton/Newfield area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 6, 1:05 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 205 PM EDT WED AUG 6 2003 SPC CONSIDERING WW FOR WSTRN F/A. WILL UPDATE AFD NEED BE. EXPECT TO GO CATGRCL 1ST PD CNVCTV ACTVTY THEN SCT SHWRS WTH AREAS OF FOG. GDNC CONTUS MIN CHC ACTVTY THRU SHORT RANGE AND WILL AT LEAST GO WITH THOSE NUMBERS CONSIDERING WX REGIME WERE IN. MDLS SHOW BEST CHC FOR NO PRECIP WUD BE THU...BUT AGAIN STILL WILL GO WTH MIN CHC. THE MUGGIES CONTINUE THRU TUE PER MRF. MOST NOTABLE CHANGE OUR REDEMPTION (I.E. DRIER REGIME) IS THAT YDAS MRF SHOWED NEXT WEEKS CHANGE IN THE UPPER FLOW WAS ONLY ON THE ORDER OF A DAY LONG. TDAS MRF SHOWS THE FLOW TO BE MORE NW AND CONTINUES INTO LATE NEXT WEEK. DROPPING SCA THIS PCKG. .GYX... ME...NONE. NH...NONE.
MEZ007>009-012>014-018>028-NHZ001>010-013-014-061545- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 540 AM EDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
NHZ003-005-007-062015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 115 PM EDT WED AUG 6 2003 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL ENTER THE CONNECTICUT RIVER VALLEY EARLY THIS AFTERNOON... THUNDERSTORMS CONTAINING WIND GUSTS OVER 30 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL ENTER THE CONNECTICUT RIVER VALLEY FROM CLAREMONT IN SULLIVAN COUNTY TO LEBANON IN GRAFTON COUNTY BY 130 PM. EXPECT RAINFALL TOTALS LOCALLY OF ONE TO TWO INCHES WITH THESE STORMS. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/GYX JC
NHZ008>010-013-062245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 344 PM EDT WED AUG 6 2003 ...GUSTY WINDS AND LOCALLY HEAVY RAIN WILL FALL ACROSS PORTIONS OF SOUTHEAST NEW HAMPSHIRE LATE THIS AFTERNOON... THUNDERSTORMS WILL MOVE ALONG THE MERRIMACK AND ROCKINGHAM COUNTY LINE THROUGH 400 PM. THIS AREA OF STORMS WILL REACH EASTERNMOST BELKNAP AND WESTERN STRAFFORD COUNTIES BY 430 PM. WIND GUSTS OVER 30 MPH AND AROUND AN INCH OF RAINFALL CAN BE EXPECTED WITH THESE STORMS. JC
NHZ008>010-013-062245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 408 PM EDT WED AUG 6 2003 ...FREQUENT LIGHTNING GUSTY WINDS AND LOCALLY HEAVY RAIN WILL FALL ACROSS PORTIONS OF SOUTHEAST NEW HAMPSHIRE LATE THIS AFTERNOON... THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH EASTERNMOST BELKNAP AND WESTERN STRAFFORD COUNTIES THROUGH 445 PM. WIND GUSTS OVER 30 MPH AND AROUND AN INCH OF RAINFALL CAN BE EXPECTED WITH THESE STORMS. THE STORMS WILL REACH SOUTHERN CARROLL AND NORTHWEST YORK COUNTIES BY 500 PM. JC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY, ME
457 PM EDT WED AUG 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM ALEXANDRIA NH WIND DAMAGE
08/06/03 GRAFTON TREES DOWN BLOCKING THE
ROAD. REPORTED BY GRAFTON
POLICE.NHZ008-062300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 507 PM EDT WED AUG 6 2003 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING THROUGH NORTHERN AND CENTRAL MERRIMACK COUNTY IN NEW HAMPSHIRE... LOOK FOR THUNDERSTORMS WITH VERY HEAVY RAINS TO MOVE ACROSS NORTHERN AND CENTRAL PORTIONS OF MERRIMACK COUNTY THROUGH 600 PM. AS THESE STORMS MOVE ACROSS SALISBURY...FRANKLIN...HILL AND WARNER...EXPECT UP TO ONE AND ONE-HALF INCHES OF RAIN IN LESS THAN 45 MINUTES. THIS COULD RESULT IN STREET FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS. IN ADDITION...THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND PEA SIZED HAIL. IF YOU PLAN TO BE OUTSIDE IN MERRIMACK COUNTY DURING THE LATER AFTERNOON...BE ON THE ALERT FOR THREATENING WEATHER AND MOVE TO SHELTER AS THE THUNDERSTORMS APPROACH. HAYES
The Portland,ME radar (KGYX), 66 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2003Every state in 2003This day in weather historyWarnings in Maine, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333454.